Alabama, 2025

Funnel Cloud in Alabama, July 10, 2025

July 10, 2025 · NWS HUN · 1 event in 1 county or zone

A brief funnel cloud occurred near Harvest and the Limestone-Madison County line. The funnel was photographed and shared via broadcast media.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

A brief funnel cloud occurred near Harvest and the Limestone-Madison County line. The funnel was photographed and shared via broadcast media.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 10, 1:46 PM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 10, 1:46 PM CST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
246 PM CDT Thu Jul 10 2025

...New NEAR TERM...

.NEAR TERM...
(Tonight)
Issued at 246 PM CDT Thu Jul 10 2025

Showers and thunderstorms continue to slowly move eastward this
afternoon. Coverage of storms is a bit less than the previous
days, but given enough heating during the day these should linger
into the evening before diminishing tonight. Biggest concern with
storms this afternoon and evening is gusty winds and locally heavy
rainfall. If any storms train over the same location then flash
flooding could become and issue.

Skies are expected to slowly clear tonight and given wet grounds,
some patchy fog is expected to develop. The greatest confidence
is in sheltered valleys and along area rivers and lakes. Another
humid night is in store with overnight lows only dropping down
into the upper 60s to lower 70s.

&&

.SHORT TERM...
(Friday through Sunday)
Issued at 1039 AM CDT Thu Jul 10 2025

An upper level trough continues to push southeast into the
Tennessee Valley as we head into the upcoming weekend. A few
shortwaves will ripple through the local forecast area resulting
in daily medium (40-60%) chances Friday through Sunday. Heat will
gradually build this weekend as well with afternoon highs
returning to the low to mid 90s, with the warmest temperatures
west of I-65. This brings heat index values between 100-105F.
While still below advisory criteria, it will be hot and proper
heat safety will be needed especially in the afternoon hours. As
for the storms, some strong storms are once again expected to
develop given 1500-2000 J/kg of instability, but no shear.
Therefore, gusty winds and locally heavy rainfall are the main
concerns.

&&

.LONG TERM...
(Sunday night through Thursday)
Issued at 938 PM CDT Wed Jul 9 2025

By the start of the long term forecast high pressure at the
surface and aloft will have made its way west across the FL
Peninsula into the SE CONUS. High pressure will dominate the long
term forecast however we will not reap the the benefits of high
pressure influence (aka subsidence suppressing rain and storm
chances) rather, continued ESE flow will maintain high dew points
in low to mid 70s as well as PWATS just below 2". This moist
environment will combat subsidence from high pressure and amount
to continued medium scattered rain and storm chances each
afternoon through the long term forecast. A lack of forcing will
dissuade any widespread severe chances.

Models diverge slightly on the exact location of high pressure as
we head into the middle of the week. With a warming trend
developing through mid week, the exact location of high pressure
will dictate just how hot we get. Should the high pressure center
be closer to the TN Valley, we will likely be flirting with or
just over Heat Advisory criteria many days next week. Should high
pressure remain slightly further removed, we may not quite reach
the 105 heat index criteria. We will keep a close eye on this
trend as the period draws closer.

&&

.AVIATION...
(12Z TAFS)
Issued at 623 AM CDT Thu Jul 10 2025

LIFR conditions due to dense fog will continue for another hour or
so, before dissipating by mid-morning. VFR conditions will
prevail this morning, but medium chances for TSRA may result in a
return to MVFR conditions later this afternoon and evening. Have
added a TEMPO to account for this in the TAFs. AWWs and amendments
may be needed during this window.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&

NEAR TERM...GH
SHORT TERM....GH
LONG TERM....RAD
AVIATION...AMP

In the hours before

Special weather statement, Jul 10, 10:38 AM CST, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1138 AM CDT Thu Jul 10 2025

ALZ006-009-101730-
Madison AL-Jackson AL-
1138 AM CDT Thu Jul 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JACKSON AND
NORTHEASTERN MADISON COUNTIES THROUGH 1230 PM CDT...

At 1138 AM CDT, Doppler radar was tracking a strong thunderstorm near
Moores Mill, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Huntsville, Moores Mill, Gurley, New Market, Maysville, Princeton,
Brownsboro, Larkin, Trenton, and Garth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3475 8654 3495 8651 3499 8618 3467 8623
TIME...MOT...LOC 1638Z 270DEG 10KT 3484 8646

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HC
Special weather statement, Jul 10, 12:02 PM CST, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Huntsville AL
102 PM CDT Thu Jul 10 2025

ALZ010-101830-
DeKalb AL-
102 PM CDT Thu Jul 10 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DEKALB COUNTY
THROUGH 130 PM CDT...

At 102 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tabor Road, or 14 miles northwest of Centre, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Crossville, Lebanon, Collbran, Dog Town, Rodentown, Little River
Canyon NP, and Skirum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3437 8563 3436 8567 3434 8568 3426 8577
      3426 8581 3424 8581 3424 8584 3420 8585
      3420 8606 3421 8606 3437 8595 3439 8562
TIME...MOT...LOC 1802Z 279DEG 8KT 3428 8587

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HC
Special weather statement, Jul 10, 12:28 PM CST, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Huntsville AL
128 PM CDT Thu Jul 10 2025

ALZ009-101915-
Jackson AL-
128 PM CDT Thu Jul 10 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL JACKSON COUNTY THROUGH
215 PM CDT...

At 128 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hollywood, or 11 miles northeast of Scottsboro, moving southeast at 5
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hollywood, Fabius, Fackler, and Martintown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3479 8604 3486 8594 3481 8575 3464 8595
TIME...MOT...LOC 1828Z 306DEG 5KT 3480 8595

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HC
Special weather statement, Jul 10, 12:58 PM CST, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Huntsville AL
158 PM CDT Thu Jul 10 2025

ALZ009-010-101945-
DeKalb AL-Jackson AL-
158 PM CDT Thu Jul 10 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JACKSON AND
NORTHEASTERN DEKALB COUNTIES THROUGH 245 PM CDT...

At 158 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pisgah, or 11 miles northeast of Scottsboro, moving southeast at 15
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Scottsboro, Fort Payne, Rainsville, Henagar, Sylvania, Hollywood,
Powell, Ider, Pisgah, and Valley Head.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3440 8573 3466 8602 3484 8590 3473 8556
      3469 8555
TIME...MOT...LOC 1858Z 304DEG 15KT 3472 8586

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

HC
Special weather statement, Jul 10, 1:27 PM CST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Huntsville AL
227 PM CDT Thu Jul 10 2025

ALZ006-TNZ096-102015-
Madison AL-Lincoln TN-
227 PM CDT Thu Jul 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL MADISON AND
SOUTHEASTERN LINCOLN COUNTIES THROUGH 315 PM CDT...

At 227 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Hazel Green, or 8 miles south of Fayetteville, moving
southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fayetteville, Moores Mill, Meridianville, Hazel Green, Lincoln,
Plevna, Belleview, Skinem, Flintville, and Fisk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3501 8673 3513 8663 3506 8633 3480 8655
TIME...MOT...LOC 1927Z 305DEG 10KT 3503 8660

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HC
Special weather statement, Jul 10, 2:09 PM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Huntsville AL
309 PM CDT Thu Jul 10 2025

ALZ006-102100-
Madison AL-
309 PM CDT Thu Jul 10 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MADISON COUNTY THROUGH
400 PM CDT...

At 309 PM CDT, Doppler radar was tracking a strong thunderstorm over
northeastern Huntsville, moving southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Huntsville, Redstone Arsenal, Moores Mill, Gurley, Alabama A And M
University, Marshall Space Flight Center, University Of Alabama In
Huntsville, Maysville, Ryland, and Hampton Cove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3473 8636 3467 8636 3456 8667 3478 8670
      3483 8653
TIME...MOT...LOC 2009Z 331DEG 7KT 3474 8657

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

HC

The radar

The Northeast Alabama radar (KHTX), 65 km away, was scanning. The volume nearest the first event began at 22:19 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Limestone

When
July 10, 4:20 PM CST
Where
Limestone County, 3.34 mi SE of Copeland Co
Reported by
Broadcast Media
Coordinates
34.818, -86.786

A funnel cloud was spotted near the Limestone-Madison County line north of the intersection of Love Branch Road and Nick Davis Road. Time and location estimated by radar and photograph on social media.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1287645.